How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Christian K. Your Own Question
Dr. Christian K.
Dr. Christian K., Dog Veterinarian
Category: Dog
Satisfied Customers: 10146
Experience:  12 years of veterinary experience in canine surgery, medicine and behavior
15186300
Type Your Dog Question Here...
Dr. Christian K. is online now

My dog has been taking prednisolone tablets and is panting

Customer Question

My dog has been taking prednisolone tablets and is panting heavily. Should I take him to the vet immediatly?
Submitted: 3 years ago.
Category: Dog
Expert:  Dr. Christian K. replied 3 years ago.
Hello,
This is Dr. Christian. I'd like to help but I have a few questions.

How long has he been on the prednisone?
Is he otherwise acting normal?
Is he coughing?
Why is he taking the predinsone?
Has he taken prednisone before?
How much does Fergus weigh and how much prednisone is he taking?
Customer: replied 3 years ago.

My dog has been on predinsone for nine d ays. Two tablets five days then one tablet a day. They are five mg..and they were prescribed for a skin sore and itching.He is acting normally and not coughing and his weight is normal.He had a booster injection a few days before This is the first time he has taken these tablets.

Expert:  Dr. Christian K. replied 3 years ago.
Thank you for answering those questions. Prednisone can cause panting and it should subside as the dosage continues to go down. As long as he is acting normal I wouldn't worry. However, I would recommend talking to your vet and soon as they open to determine whether his dosage can be reduced further. If he stops eating/drinking, becomes lethargic, starts vomiting or the panting worsens then have him seen sooner. If you have more questions please reply back.